British Lung Foundation

Prednisolone bloating

Hello again, like most others there are times when I have to go on prednisolone cycles and tapering, I never tend to eat more and my weight doesn't change which is good but my stomach seems to distend and bloat so much that it's very noticeable. Then when my tapering has finished I eventually start to see it reduce. Is there any over the counter medicine that anyone had used to help them with the bloating process?

Kind regards

Joe.

13 Replies
oldestnewest

Joe...have you got the gastro resistant ones? I had what you're describing and got mind changed. Fine now x

1 like
Reply

Hi there, I have checked I am already on them ones.

Thank you for replying.

1 like
Reply

I take lanoprazole in the morning but someone on here recommended me ranitidine at night... that too helped me x

2 likes
Reply

Thank you once again. x

1 like
Reply

Joseph260268

Hi, I too have the same problem, haven't cracked it yet but if you do find a method/tablet or whatever please share it with me.

IKeith

1 like
Reply

I will do my friend.

Reply

Joseph260268

Thank you.

IKeith

1 like
Reply

Bloating is a digestive problem which may be caused by preds, probably weakening the muscle tone on your peristalsis (the wave that helps motility in your gut).

You can't stop the preds, so you need to find a way to help with the motility.

First advice - don't add to the bloat effect, avoid the usual gassy suspects: Cabbage, broccoli, beans.. coffee etc.

I prefer not to add more drugs into the mix.. and found fresh carrot juice works great - best home made with a juicer - but bit of a daily faff. (Argos has a good cheap, £20 at mo 01/08/2017, juicer, was a Which? 'great value' on test: argos.co.uk/product/9099407) .

And/or you could try a gentle laxative, Senokot or the like - discuss with your gp.

Best wishes

1 like
Reply

Thank you for your reply.

Reply

PS - the fresh carrot juice is good for acid reflux, too. Amazingly soothing as you drink it.

1 like
Reply

Thank you once again for all your advice.

Reply

Hi Joseph. Over the last 3 years I have been on various doses of prednisolone from 40 mg a day to as low as I can go which currently is 6 mg a day. Another infection and off we go again I suppose. My bloating has occurred like yourself and it has reduced only when I reduce the steroid dose. I have had to buy shirts with 18 " collars bearing in mind I usually wear 15"!!! Same with my stomach which has grown 4 " but I have out on very little weight. Wish I knew the answer. Best of luck.

1 like
Reply

Thank you for replying. If I find any tips I will gladly share.

Reply

You may also like...